Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 107, NWS Mobile, AL

July 23, 20137 counties in Alabama; Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 23, 2013, 3:45 PM CDT for 7 counties in Alabama; Wayne County, Mississippi. It was in force for 60 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2013, 3:45 PM CDT (20:45 UTC)
Expired
Jul 23, 2013, 4:45 PM CDT
In force
60 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Wayne County, MS

The radar

The Mobile radar (KMOB), 139 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 4:00 PM CDTTSTM WND DMGGrove Hill, ALTREE ON BUILDING WITH OTHER TREES DOWN ON CHURCH STREET. TREES DOWN ON MOUNT VINE ROAD AND SALT WORKS ROAD.
Jul 23, 4:02 PM CDTTSTM WND DMG1 Sse Whistler, MSTREE FELL ON SCHOOL DIESEL TANK IN WHISTLER.
Jul 23, 4:06 PM CDTTSTM WND DMG2 S Whistler, MSTREE DOWN ON ELBERT MAZINGO RD.
Jul 23, 4:10 PM CDTTSTM WND DMGJackson, ALA TREE FELL ON A CAR...TRAPPING 4 PEOPLE.
Jul 23, 4:14 PM CDTTSTM WND DMGMonroeville, ALTREE DOWN ON A HOUSE IN MONROEVILLE.
Jul 23, 4:20 PM CDTTSTM WND DMGFrankville, ALTREE ACROSS MOUNT BETHAL ROAD IN FRANKVILLE.
Jul 23, 4:20 PM CDTTSTM WND DMGFrisco City, ALNUMEROUS TREES DOWN IN FRISCO CITY.
Jul 23, 4:20 PM CDTTSTM WND DMGSaint Stephens, ALONE TREE DOWN ON CR 28 IN SAINT STEPHENS.
Jul 23, 4:27 PM CDTTSTM WND DMG4 Nw Buckatunna, MSTREE DOWN ON BUCKATUNNA CHICORA CLARA RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 1:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1182 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS54 KMOB 232045
SVRMOB
ALC013-023-025-035-099-129-131-MSC153-232145-
/O.NEW.KMOB.SV.W.0107.130723T2045Z-130723T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTH CENTRAL CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
  CLARKE COUNTY IN SOUTHWEST ALABAMA...
  NORTHERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 445 PM CDT

* AT 343 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
  8 MILES NORTHWEST OF GREENVILLE TO  14 MILES NORTHWEST OF
  MONROEVILLE TO 11 MILES NORTHWEST OF WAYNESBORO...AND MOVING
  SOUTH AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PETERMAN...           WAYNESBORO...         CLARA...
  BUCKATUNNA...         TOXEY...              SILAS...
  NEEDHAM...            GILBERTOWN...         YELLOW BLUFF...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 108 AND 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3197 8823 3194 8796 3195 8770 3207 8718
      3205 8686 3197 8685 3196 8645 3175 8646
      3142 8719 3142 8821 3155 8895 3182 8895
      3189 8849 3208 8845
TIME...MOT...LOC 2044Z 350DEG 42KT 3190 8671 3173 8702
          3165 8749 3165 8856 3178 8878

$$
3 follow-up statements
666 
WWUS54 KMOB 232056
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT TUE JUL 23 2013

ALC013-023-025-035-099-129-131-MSC153-232145-
/O.CON.KMOB.SV.W.0107.000000T0000Z-130723T2145Z/
BUTLER AL-CHOCTAW AL-CONECUH AL-MONROE AL-WASHINGTON AL-WILCOX AL-
WAYNE MS-CLARKE AL-
356 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CLARKE...WAYNE...SOUTHERN WILCOX...NORTHERN WASHINGTON...
MONROE...NORTH CENTRAL CONECUH...SOUTHERN CHOCTAW AND BUTLER
COUNTIES...

AT 355 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTH OF GREENVILLE TO 5 MILES NORTH OF MONROEVILLE TO 10 
MILES NORTHEAST OF CHATOM TO 10 MILES NORTHWEST OF 
WAYNESBORO...MOVING SOUTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  PETERMAN...           WAYNESBORO...         CLARA...
  BUCKATUNNA...         SILAS...              GILBERTOWN...
  PINE APPLE...         WHATLEY...            JACKSON...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 107 AND 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3191 8846 3185 8794 3184 8757 3189 8710
      3197 8685 3196 8645 3175 8646 3142 8719
      3142 8821 3155 8895 3182 8895 3189 8849
      3191 8849
TIME...MOT...LOC 2056Z 357DEG 36KT 3191 8664 3171 8693
          3158 8729 3157 8816 3179 8871

$$
761 
WWUS54 KMOB 232126
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
426 PM CDT TUE JUL 23 2013

ALC131-232136-
/O.CAN.KMOB.SV.W.0107.000000T0000Z-130723T2145Z/
WILCOX AL-
426 PM CDT TUE JUL 23 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHERN
WILCOX COUNTY...

AT 422 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHERN 
WILCOX COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

LAT...LON 3153 8885 3184 8876 3175 8842 3158 8783
      3165 8733 3168 8688 3174 8647 3142 8719
      3142 8820
TIME...MOT...LOC 2126Z 293DEG 43KT 3174 8619 3154 8647
          3141 8684 3140 8771 3161 8856

$$

ALC013-023-025-035-099-129-MSC153-232145-
/O.CON.KMOB.SV.W.0107.000000T0000Z-130723T2145Z/
BUTLER AL-CHOCTAW AL-CONECUH AL-MONROE AL-WASHINGTON AL-WAYNE MS-
CLARKE AL-
426 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN CLARKE...WAYNE...NORTHERN WASHINGTON...CENTRAL MONROE...
NORTH CENTRAL CONECUH...SOUTHWESTERN CHOCTAW AND SOUTHERN BUTLER
COUNTIES...

AT 422 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM 3
MILES NORTHEAST OF LUVERNE TO 18 MILES NORTH OF ANDALUSIA TO 4 MILES
EAST OF EVERGREEN TO 10 MILES SOUTHEAST OF JACKSON TO 4 MILES
SOUTHEAST OF WAYNESBORO...MOVING SOUTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  PETERMAN...           WAYNESBORO...         CLARA...
  BUCKATUNNA...         JACKSON...            I65 AND CR 7...
  I65 AND AL 106...     GEORGIANA...          MONROEVILLE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 107 AND 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3153 8885 3184 8876 3175 8842 3158 8783
      3165 8733 3168 8688 3174 8647 3142 8719
      3142 8820
TIME...MOT...LOC 2126Z 293DEG 43KT 3174 8619 3154 8647
          3141 8684 3140 8771 3161 8856

$$
295 
WWUS54 KMOB 232134
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
434 PM CDT TUE JUL 23 2013

ALC023-232144-
/O.CAN.KMOB.SV.W.0107.000000T0000Z-130723T2145Z/
CHOCTAW AL-
434 PM CDT TUE JUL 23 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN CHOCTAW COUNTY...

AT 431 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHWESTERN 
CHOCTAW COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

LAT...LON 3153 8885 3173 8871 3167 8836 3152 8782
      3157 8751 3157 8689 3174 8647 3142 8719
      3142 8820
TIME...MOT...LOC 2134Z 316DEG 38KT 3155 8611 3137 8677
          3130 8774 3155 8869

$$

ALC013-025-035-099-129-MSC153-232145-
/O.CON.KMOB.SV.W.0107.000000T0000Z-130723T2145Z/
BUTLER AL-CONECUH AL-MONROE AL-WASHINGTON AL-WAYNE MS-CLARKE AL-
434 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN CLARKE...SOUTHERN WAYNE...NORTHERN WASHINGTON...CENTRAL
MONROE...CENTRAL CONECUH AND SOUTHERN BUTLER COUNTIES...

AT 431 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
11 MILES NORTH OF ELBA TO 10 MILES EAST OF EVERGREEN TO 15 MILES
SOUTHEAST OF JACKSON TO 8 MILES SOUTHWEST OF WAYNESBORO...MOVING
SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         CLARA...              BUCKATUNNA...
  JACKSON...            I65 AND CR 7...       MONROEVILLE...
  FRISCO CITY...        EXCEL...              WAGARVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3153 8885 3173 8871 3167 8836 3152 8782
      3157 8751 3157 8689 3174 8647 3142 8719
      3142 8820
TIME...MOT...LOC 2134Z 316DEG 38KT 3155 8611 3137 8677
          3130 8774 3155 8869

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:42 AM CDT, 11 hours 3 minutes earlier.

Area forecast discussion, Jul 23, 4:42 AM CDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
442 AM CDT TUE JUL 23 2013

.SHORT TERM [TODAY THROUGH WEDNESDAY NIGHT]...AN ACTIVE PATTERN IS
EXPECTED TO CONTINUE TODAY AS BROAD TROUGHING PERSISTS ACROSS THE
REGION. WATER VAPOR SHOWS SEVERAL DISTURBANCES EMBEDDED IN THE WNW-NW
FLOW ACROSS THE MIDSOUTH INTO SOUTHERN MISSOURI THAT ARE POISED TO
MOVE SOUTHEAST TOWARD OUR AREA TODAY. PRECIPITABLE WATER VALUES ARE
PROGGED TO REMAIN NEAR 2 INCHES AGAIN TODAY WITH MLCAPES AT LEAST
1500-2500 J/KG (POSSIBLY HIGHER DEPENDING ON HOW WARM IT GETS PRIOR
TO CONVECTIVE DEVELOPMENT) WHICH WILL REMAIN VERY SUPPORTIVE TO
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. RAIN
CHANCES WILL BE 50-60% TODAY...SLIGHTLY HIGHER IN THE EASTERN ZONES.
WE WILL LIKELY SEE MORNING SCATTERED DEVELOPMENT AS THE FIRST
SHORTWAVE MOVES OUT OF SE ARKANSAS AND INTO THE REGION. MLCAPES ARE
STILL NEAR OR ABOVE 1000 J/KG ALONG THE COAST AND OFFSHORE ACCORDING
TO THE LATEST LAPS ANALYSIS WITH 500-750 J/KG FURTHER INLAND. IN
ADDITION...THE RAP HRRR AND 4KM SPC WRF HAVE BEEN FAIRLY PERSISTENT
IN BRINGING AN MCS INTO THE REGION THIS AFTERNOON. CONSIDERING THE
CONVECTIVE DEVELOPMENT ALREADY OCCURRING OVER THE MIDSOUTH/SOUTHERN
MISSOURI...THIS IS A DISTINCT POSSIBILITY. WILL HAVE TO MONITOR RADAR
TRENDS CLOSELY THROUGH THE DAY TO SEE HOW CONVECTIVE ACTIVITY
EVOLVES. REGARDLESS...SOME LOCATIONS WILL AGAIN SEE LOCALLY HEAVY
RAINFALL WITH THE STRONGER STORMS PRODUCING GUSTY WINDS AND FREQUENT
LIGHTNING. OBVIOUSLY...THE POTENTIAL FOR MORE HEAVY RAINFALL IS A
CONCERN...ESPECIALLY FOR THE WESTERN FLORIDA PANHANDLE INTO COASTAL
ALABAMA WHICH HAS SEEN WELL ABOVE NORMAL RAINFALL FOR OVER THE PAST
MONTH. ADDITIONAL MINOR FLOODING LIKELY WITH ISOLATED INSTANCES OF
FLASH FLOODING POSSIBLE. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT
IN THIS ATMOSPHERE...WITH THE THREAT POTENTIALLY BECOMING ENHANCED IF
AN MCS BECOMES ESTABLISHED.

CONVECTION SHOULD GRADUALLY WANE THIS EVENING WITH THE LOSS OF
DAYTIME HEATING...BUT WILL HAVE TO LEAVE 20-30% RAIN CHANCES THROUGH
THE NIGHT TO ACCOUNT FOR ANY ADDITIONAL SHORTWAVES MOVING IN FROM
THE NW. BEST CHANCE FOR CONVECTION WILL SHIFT TO THE COAST/OFFSHORE
AFTER MIDNIGHT IN CONJUNCTION WITH THE NIGHTTIME INSTABILITY MAX OVER
THE GULF WATERS. USED A BLEND OF MAV/MET FOR TEMPS...WHICH YIELDS
HIGHS SLIGHTLY COOLER THAN MAV...GENERALLY UPPER 80S/LOWER 90S...BUT
CONFIDENCE IS LOW AND WILL HINGE ON TIMING OF CONVECTIVE
DEVELOPMENT. LOWS REMAIN IN THE LOW TO MID 70S...UPPER 70S ALONG THE
COAST. 34/JFB

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE

THE FORECAST AREA LOOKS TO BE A NORTHWEST AND DIFFLUENT HIGH LEVEL
FLOW ON WEDNESDAY BETWEEN A MID LEVEL RIDGE OVER TEXAS AND BROAD TROF
OVER THE EASTERN US. WITHIN THE FLOW...A ZONE OF HIGH DEEP LAYER MOISTURE
(PRECIPITABLE WATERS ~ 2.1 INCHES) WILL BE ALIGNED IN A NORTHWEST TO
SOUTHEAST FASHION FROM ARKANSAS INTO THE NORTHEAST GULF. AS A SERIES
OF MID LEVEL ENERGY MAXIMUMS MOVE THROUGH THIS MOISTURE AXIS ALONG
WITH THE APPROACH OF A WEAK FRONT INTO THE SOUTHEAST AND LOWER MISSISSIPPI
RIVER VALLEY...ENHANCED LIFT SUPPORTS CHANCES OF SHOWERS/STORMS BEING
LIKELY ON WEDNESDAY. STORMS HAVE HAD A RECENT HISTORY AND SINCE THE
1ST OF JULY FOR THAT MATTER...OF DROPPING SOME IMPRESSIVE RAINS...SOME
10 TO 15 INCHES FOR THE MONTH AND THIS ALONG A WIDE SWATH FROM
BALDWIN COUNTY EASTWARD INTO THE FLORIDA PANHANDLE. WITH VERY
SATURATED SOIL CONDITIONS...ESPECIALLY ALONG THE COASTAL
COUNTIES...ADDITIONAL HEAVY RAINS WILL LIKELY EQUATE TO RUNOFF AND
PRODUCE SOME LOCALIZED URBAN FLOODING IN THOSE AREAS SUBJECT TO POOR
DRAINAGE OF STORM WATER. A FEW DAYTIME STORMS COULD ALSO BECOME
BRIEFLY SEVERE. AWAY FROM COOLING OFFERED BY STORMS...HIGH
TEMPERATURES LOOK TO RANGE MOSTLY IN THE LOWER HALF OF THE 90S
WEDNESDAY. OVERNIGHT LOWS...NEAR 72 INLAND TO UPPER 70S COAST. /10

.LONG TERM [THURSDAY THROUGH MONDAY]...A DIFFLUENT HIGH LEVEL
NORTHWEST FLOW THURSDAY BUT THE DEEP MOISTURE AXIS SHIFTS
SOUTHEAST...OUT INTO THE GULF WITH FRONT EASING IN CLOSER TO THE
COAST LATER IN THE DAY. THUS...APPEARS ONLY A SLIGHT CHANCE OF
SHOWERS AND STORMS WILL BE POSITIONED FROM THE COASTAL PORTIONS AND
OUT INTO THE GULF TO START THE MEDIUM RANGE. ANOTHER UPPER LEVEL
IMPULSE/FRONTAL BOUNDARY RIDES SLOWLY SOUTHEASTWARD TOWARD THE COAST
LATE FRIDAY NIGHT...INTO SATURDAY AND SUNDAY...INTERACTING WITH DEEP
MOISTURE...BRINGING AN UPWARD TREND TO SHOWER/STORM CHANCES. BACK TO
A SLIGHT CHANCE OF SHOWERS/STORMS BY MONDAY. AWAY FROM STORMS...DAILY
HIGHS LOOK TO RANGE FROM THE LOWER/MID 90S THROUGH THE OUTLOOK.
OVERNIGHT LOWS GENERALLY IN THE LOWER 70S INTERIOR TO MID/UPPER 70S
COAST THROUGH SUNDAY MORNING. WITH A WEAK FRONT HAVING EASED TO...OR
JUST OFF THE COAST BY MONDAY MORNING...OVERNIGHT LOWS OVER THE
INTERIOR MAY DIP DOWN INTO THE MID/UPPER 60S. /10

&&

.AVIATION (12Z ISSUANCE)...EARLY MORNING PATCHY MVFR/IFR FOG AND
STRATUS WILL TRANSITION TO GENERALLY VFR CONDITIONS OUTSIDE OF
CONVECTION TODAY. HOWEVER...EXPECT ANOTHER DAY OF SCATTERED TO
NUMEROUS SHOWERS AND STORMS THAT WILL BRING PERIODS OF MVFR/IFR
CONDITIONS. SOME STORMS WILL PRODUCE GUSTY WINDS AND STRONG OUTFLOW
BOUNDARIES THAT COULD RESULT IN SUDDEN WIND SHIFTS. CONVECTION WANES
TONIGHT WITH PATCHY MVFR/IFR FOG AND STRATUS ONCE AGAIN POSSIBLE.
34/JFB

&&

.MARINE...A TIGHT PRESSURE GRADIENT BETWEEN A SFC HIGH OVER THE
CENTRAL GULF AND A WEAK COLD FRONT MOVING INTO THE MIDSOUTH WILL
PRODUCE A MODERATE TO OCCASIONALLY STRONG W-SW WIND TODAY THROUGH
EARLY THURSDAY. WINDS DIMINISH BY FRIDAY AS THE WEAK FRONT/SFC
TROUGH STALLS NEAR THE COAST OR JUST OFFSHORE. THE TROUGH QUICKLY
LIFTS NORTH ON SATURDAY AS A SFC LOW DEVELOPS OVER THE ARKLATEX AND
MOVES EAST...BRINGING A RETURN TO SLIGHTLY STRONGER SW WINDS. SEAS
GENERALLY 2-4 FT THROUGH THURSDAY...SUBSIDING ON FRIDAY. WINDS AND
SEAS WILL BE LOCALLY HIGHER NEAR SHOWERS AND THUNDERSTORMS. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      89  75  92  74  93 /  50  20  60  30  10
PENSACOLA   88  76  90  77  93 /  50  30  60  30  20
DESTIN      88  77  88  79  89 /  50  30  60  30  20
EVERGREEN   90  73  93  72  94 /  60  30  60  20  10
WAYNESBORO  91  72  93  72  93 /  50  20  60  20  10
CAMDEN      88  72  92  72  92 /  60  30  60  20  10
CRESTVIEW   91  73  93  73  93 /  60  30  60  30  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

FL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 23, 1:48 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
148 PM CDT TUE JUL 23 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241900-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
148 PM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OUR LOCAL ATMOSPHERE HAS BECOME VERY UNSTABLE THIS AFTERNOON AND THE
RISK OF SEVERE THUNDERSTORM ACTIVITY HAS SIGNIFICANTLY INCREASED
THROUGH EARLY TO MID EVENING.

A LINE OF SEVERE THUNDERSTORMS WILL ENTER OUR NORTHERNMOST COUNTIES
FROM CHOCTAW TO WILCOX COUNTIES AS EARLY AS BETWEEN 230 AND 3 PM.
THIS DISCOUNTS STRONGER CELLS FORMING AHEAD OF THE LINE WHICH MAY BE
EARLIER. THE WEST TO EAST ORIENTED LINE WILL THEN MOVE FURTHER SOUTH
THROUGH THE MID AFTERNOON TO BE LOCATED ALONG HIGHWAY 84 BY 5 PM AND
POINTS FURTHER SOUTH THEREAFTER. THE LINE IS EXPECTED TO MOVE ALL THE
WAY TO THE COAST AND OFFSHORE DURING THE EARLY TO MID EVENING. THE
PRIMARY THREAT WILL BE DAMAGING WINDS AS HIGH AS 45 TO 60 MPH. VERY
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STRONGEST
OF STORMS. A WEAK TORNADO OR TWO IS ALSO POSSIBLE ALONG THE LEADING
EDGE OF THE THUNDERSTORM LINE. IF A TORNADO OCCURS...IT WILL BE WEAK...
SHORT-LIVED AND WILL LIKELY NOT BE RADAR DETECTABLE.

THERE IS A HIGH RISK OF LIFE THREATENING RIP CURRENTS ALONG AREA
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IS
EXPECTED ON WEDNESDAY. THE STRONGER STORMS WILL LIKELY CONTAIN LOCALLY
HEAVY RAINFALL...BRIEF STRONG WIND GUSTS AND FREQUENT LIGHTNING
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF TRAINED STORM SPOTTERS IS REQUESTED.

GMZ630>635-650-655-670-675-241900-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
148 PM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF VERY STRONG THUNDERSTORM WILLS MOVE OFFSHORE LATER THIS
AFTERNOON AND WILL LIKELY PUSH ALL THE WAY SOUTHWARD THROUGH THE
ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS OUT TO 60 NM. THE
STRONGEST CELLS ARE CURRENTLY ANTICIPATED TO BE EAST OF MOBILE
BAY...ALTHOUGH POINTS TO THE WEST ARE CERTAINLY NOT IMMUNE TO VERY
STRONG THUNDERSTORM ACTIVITY BOTH AHEAD OF AND ALONG THE APPROACHING LINE.

THE MAIN IMPACTS WILL BE DANGEROUS THUNDERSTORM WIND GUSTS BETWEEN 33
AND 50 KNOTS AS WELL AS WATER SPOUTS ALONG THE LEADING EDGE OF
THUNDERSTORM GUST FRONTS.

OTHERWISE...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT AS A
MODERATE TO OCCASIONALLY STRONG SOUTHWEST WIND PERSISTS OVER THE
MARINE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WEATHER PATTERN CONTINUES TO SUPPORT THE DEVELOPMENT OF ISOLATED
TO SCATTERED SHOWERS AND STORMS DURING THE OUTLOOK. WINDS...WAVES
AND SEAS WILL BE LOCALLY HIGHER IN STORMS. FREQUENT LIGHTNING
ACTIVITY WILL ALSO BE A HAZARD IN STORMS

In the hours before

Special weather statement, Jul 23, 2:17 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT TUE JUL 23 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
217 PM CDT TUE JUL 23 2013

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE AREA THIS AFTERNOON...

OUR LOCAL ATMOSPHERE HAS BECOME VERY UNSTABLE THIS AFTERNOON AND THE
RISK OF SEVERE THUNDERSTORM ACTIVITY HAS SIGNIFICANTLY INCREASED
THROUGH EARLY TO MID EVENING. A WEST TO EAST ORIENTED LINE OF SEVERE
THUNDERSTORMS CURRENTLY APPROACHING FROM THE NORTH IS EXPECTED TO
MOVE ALL THE WAY TO THE COAST AND THEN OFFSHORE DURING THE EARLY TO
MID EVENING.

THE LINE OF SEVERE THUNDERSTORMS WILL ENTER OUR NORTHERNMOST COUNTIES
FROM CHOCTAW TO WILCOX COUNTIES AS EARLY AS BETWEEN 230 AND 3 PM. THE
LINE WILL THEN MOVE FURTHER SOUTH THROUGH THE MID AFTERNOON TO BE
LOCATED APPROXIMATELY ALONG THE HIGHWAY 84 CORRIDOR BY 5 PM AND THE
I-10 CORRIDOR BY 630 PM. SO THE MOST LIKELY TIME OF IMMEDIATE COASTAL
ARRIVAL WOULD BE AFTER 630 PM. THE TIMING OF THIS LINE DISCOUNTS ANY
STRONGER CELLS FORMING AHEAD OF THE LINE WHICH MAY BE EARLIER AND
ALSO IS BASED ON A CURRENT OBSERVED RATE OF MOVEMENT WHICH IS SUBJECT TO
CHANGE.

THE PRIMARY THREAT WILL BE DAMAGING WINDS AS HIGH AS 45 TO 60 MPH.
VERY FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE
STRONGEST OF STORMS. A WEAK TORNADO OR TWO IS ALSO POSSIBLE ALONG THE
LEADING EDGE OF THE THUNDERSTORM LINE. IF A TORNADO OCCURS...IT WILL
BE WEAK... SHORT-LIVED AND WILL LIKELY NOT BE RADAR DETECTABLE.

SOME OF THE STRONGER STORMS MAY PROMPT THE ISSUANCE OF SMALL STREAM
AND URBAN FLOOD ADVISORIES OR MAYBE EVEN A LOCALIZED FLASH FLOOD
WARNING. WITH SATURATED GROUNDS...TREES IN FULL FOLIAGE MAY BE PUSHED
OVER WITH SUB SEVERE THUNDERSTORM WIND GUSTS.

IF YOU ARE BOATING IN THE MARINE AREA AND SINCE THE STORMS WILL BE
PUSHING OFF THE COAST DURING THE EARLY EVENING...DO NOT GET CAUGHT IN
A SITUATION WHERE YOU CANNOT GET BACK TO SHORE. PREPARATIONS SHOULD
BE MADE AS SOON AS POSSIBLE TO SEEK SAFE HARBOR. THE MAIN MARINE
IMPACTS WILL BE DANGEROUS THUNDERSTORM WIND GUSTS BETWEEN 33 AND 50
KNOTS AS WELL AS WATERSPOUTS ALONG THE LEADING EDGE OF THUNDERSTORM
GUST FRONTS.

THIS STATEMENT WILL BE UPDATED AS THE SITUATION WARRANTS.
Local storm report, Jul 23, 3:31 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND DMG     4 N THOMASVILLE         31.97N 87.74W
07/23/2013                   CLARKE             AL   EMERGENCY MNGR

            EM REPORTS TREES DOWN AT HWY 43 AND HWY 5, ALSO HWY 5 AT
            FIRETOWER HILL NORTH OF THOMASVILLE.

&&

GENEJ

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:36 PM CDTSpecial Marine WarningMOB84 min
Jul 22, 8:14 PM CDTSpecial Marine WarningMOB91 min
Jul 23, 2:38 PM CDTSevere Thunderstorm WarningMOBChoctaw, Wilcox67 min
Jul 23, 3:05 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Monroe, Washington, Wilcox40 min
Jul 23, 3:09 PM CDTAreal Flood AdvisoryMOBChoctaw2 hr
Jul 23, 3:18 PM CDTAreal Flood AdvisoryMOBWilcox117 min
Jul 23, 3:45 PM CDTFlash Flood WarningMOBClarke3 hr
Jul 23, 3:48 PM CDTFlash Flood WarningMOBChoctaw6 hr
Jul 23, 4:11 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw49 min
Jul 23, 4:22 PM CDTSevere Thunderstorm WarningMOBBaldwin, Butler, Clarke, Conecuh, Covington, Crenshaw and 3 more53 min
Jul 23, 4:48 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Conecuh, Covington, Escambia, Mobile and 2 more42 min
Jul 23, 4:57 PM CDTAreal Flood AdvisoryMOBWilcox2 hr
Jul 23, 5:35 PM CDTSpecial Marine WarningMOB85 min
Jul 23, 5:46 PM CDTSpecial Marine WarningMOB74 min
Jul 23, 6:20 PM CDTSpecial Marine WarningMOB115 min
Jul 23, 6:58 PM CDTSpecial Marine WarningMOB47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.